2 days 10 hours ago - 2 days 3 hours ago#59271by Alan
I would assume the treatments are the cause just like your doc believes, especially being on blood thinners which makes sense. I know that is no fun what your going through and isn't much help. Beyond that none of us on this board are doctors so take any comments here for what they are worth....2 cents. If you have more concerns perhaps a second opinion would give peace of mind.
DX 5/6/2008 TAG3 papillary tumor .5 CM in size. 2 TURBS followed by 6 instillations of BCG weekly with a second round of 6 after a 6 week wait.
My last dose of BCG maintenance therapy( 3rd instillation ) was on 19th dec 2019.
Since then i have haematuria off and on with painful urination off and on.
Dont have any other symptoms like fever etc.
I had a repeat CT done in Feb this year, completely normal with no signs of residual tumor.
My Surgeon says most likely cause I am on blood thinners. I was on Xarelto, till feb end and cause of this, switched over to Lixiana ( edoxaban ) 60 mg daily. And now again have macroscopic haematuria.
Whenever this happens they make me switch over to subcutaneous clexane 0.4 ml ( enoxaparin) for about a week till urine becomes clear and then back to oral tablets.
My querry is
Is this all normal?
Is it a common long term side effect of BCG treatment. If yes, for how long does it last normally?
My Surgeon says that i should not bother much coz of this minimal haematuria off and on.
I'd certainly be in touch with medical staff to check in about the situation. I had two rounds of BCG after 9/19 TURBT. Four days after second instillation (about 7 weeks after TURBT), morning elimination consisted of gross hematuria and lots of clots. Situation did not improve as morning progressed and by the time I decided to go to ER, I was only able to pass small amounts of blood and clot. Irrigation via catheter to clear coagulum (ultrasound showed bladder distended and 90% full of clot), emergency cauterization of tumor site, two nights in hospital (they were concerned about falling hemoglobin level), a unit of blood, and got to wear a catheter home for a couple of days.
Apparently the BCG irritated the resection site. Nurse Practitioner in charge of BCG said she'd only seen such a strong reaction once before in 4-5 years of working with it. I think we started treatment too soon because I seem to be slow to heal.
7/18 Gross hematuria
8/18 TURBT, papillary urothelial carcinoma, T1 LG
12/18 TURB, benign urothelial mucosa, features consistent with cystitis cystica
9/19 TURBT, HG papillary urothelial carcinoma, noninvasive
Since today morning its just urine mixed with blood and coagulum.
BCG 9th dose( 3rd maintenance) was on 19th december.
I dont have fever,no pain abdomen,
only burning and pain during passing urine.
I am drinking more than 2L of water daily.
Is blood in urine 9th day after the last instillation is normal?
If yes , for how long?
When should i consult my Doctor?
I am 62 yrs and on Xarelto ( blood thinner.)